MAUDE Adverse Event Report: SYNTHES GMBH CRANIAL-SCR PLUSDRIVE ø1.6 SELF-DRILL L4; BONE PLATE

SYNTHES GMBH CRANIAL-SCR PLUSDRIVE ø1.6 SELF-DRILL L4; BONE PLATE
Catalog Number 400.834S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during the surgery, when inserting the screw, the screw broke.All the pieces were removed from the patient.Changed to another one to continue the surgery, the same problem happened again.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9 corrected: g1 h3, h6 photo investigation: the product was not returned to j&j medtech orthopaedics, however photos were provided for review.The device associated with this report was not returned to j&j medtech orthopedics for evaluation.The photographs attached were reviewed, however the image quality is poor and no observations pertaining to the nature of the reported event could be identified.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the photographs attached are insufficient to draw a conclusion about the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Physical product investigation: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found no evidence of broken condition.However, screw threads were observed deformed and damaged starting to peel, therefore, the reporting event can be confirmed.The observed condition of the device was consistent with a component failure that was caused by exposure to unintended forces while manipulation.Surgical technique.Ab was reviewed and the following relevant statement was found at page 6: these devices can break during use (when subjected to excessive forces or outside the recommended surgical technique).While the surgeon must make the final decision on removal of the broken part based on associated risk in doing so, we recommend that whenever possible and practical for the individual patient, the broken part should be removed.Be aware that implants are not as strong as native bone.Implants subjected to substantial loads may fail.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the cranial-scr plusdrive ã¸1.6 self-drill l4 would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product code: 400.834s lot number: 8016p75.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 13-oct-2023, manufacturing site: jabil bettlach, expiry date: 01-oct-2033.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b5 if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that there was no surgical delay.

Brand Name
CRANIAL-SCR PLUSDRIVE ø1.6 SELF-DRILL L4
Common Device Name
BONE PLATE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO
SZ  
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20545250
Report Number8030965-2024-13297
Device Sequence Number7827965
Product Code JEY
UDI-Device Identifier20887587045402
UDI-Public(01)20887587045402(11)231009(17)331001(10)8016P75
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K022012
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400.834S
Device Lot Number8016P75
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2024
Supplement Date Received by Manufacturer11/01/2024
11/05/2024
Initial Report FDA Received Date10/28/2024
Supplement Report FDA Received Date11/05/2024
11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown